La dynamique au voisinage d'un point fixe elliptique conservatif : de Poincaré et Birkhoff à Aubry et Mather

Alain Chenciner

Séminaire Bourbaki (1983-1984)

  • Volume: 26, page 147-170
  • ISSN: 0303-1179

How to cite


Chenciner, Alain. "La dynamique au voisinage d'un point fixe elliptique conservatif : de Poincaré et Birkhoff à Aubry et Mather." Séminaire Bourbaki 26 (1983-1984): 147-170. <>.

author = {Chenciner, Alain},
journal = {Séminaire Bourbaki},
keywords = {dynamical systems; invariant Cantor sets; K.A.M. theory},
language = {fre},
pages = {147-170},
publisher = {Société Mathématique de France},
title = {La dynamique au voisinage d'un point fixe elliptique conservatif : de Poincaré et Birkhoff à Aubry et Mather},
url = {},
volume = {26},
year = {1983-1984},

AU - Chenciner, Alain
TI - La dynamique au voisinage d'un point fixe elliptique conservatif : de Poincaré et Birkhoff à Aubry et Mather
JO - Séminaire Bourbaki
PY - 1983-1984
PB - Société Mathématique de France
VL - 26
SP - 147
EP - 170
LA - fre
KW - dynamical systems; invariant Cantor sets; K.A.M. theory
UR -
ER -


  1. [1] D.G. Aronson, M.A. Chory, R.G. Hall and R.P. Mcgehee - Bifurcations from an Invariant Circle for Two-Parameter families of Maps of the Plane : A computer-Assisted study, Communications in Math. Physics83(1982), 303-354. Zbl0499.70034MR649808
  2. [2] S. Aubry, P.Y. Le Daeron and G. André - Classical ground-states of a one-dimensional model for incommensurate structures, soumis à Communications in Math. Physics. Zbl1237.37059
  3. [3] G.D. Birkhoff - Proof of Poincaré's geometric theorem, Trans. Amer. Math. Soc. vol. 14(january 1913), 14-22. JFM44.0761.01
  4. [4] G.D. Birkhoff - An extension of Poincaré's last geometric theorem, Acta Math. (december 1925), 297-311. JFM52.0573.02
  5. [5] G.D. Birkhoff - Surface transformations and their dynamical applications, Acta math. vol. 43(march 1920), 1-119. MR1555175JFM47.0985.03
  6. [6] G.D. Birkhoff - On the periodic motions of dynamical systems, Acta Math. vol. 50(october 1927), 359-379. Zbl53.0733.03MR1555257JFM53.0733.03
  7. [7] G.D. Birkhoff and D.C. Lewis - On the periodic motions near a given Periodic Motion of a Dynamical System, Annali Matem. S-4, vol. 12(1933), 117-133. Zbl0007.37104JFM59.0733.05
  8. [8] M. Chaperon - Quelques questions de géométrie symplectique [d'après entre autres, Poincaré, Arnold, Conley et Zehnder], Séminaire Bourbaki1982-83, exp. n° 610, Astérisque105-106(1983), 231-249. Zbl0525.53049MR728991
  9. [9] C. Conley and E. Zehnder - The Birkhoff-Lewis fixed point theorem and a Conjecture of V.I. Arnold, Inventiones Math.73(1983), 33-49. Zbl0516.58017MR707347
  10. [10] Raph Douady - Application du théorème des tores invariants, Thèse de 3e cycle, Université de Paris7, 1982. 
  11. [11] D. Goroff - Hyperbolic sets for twist maps, preprint 1983, soumis à Ergodic theory and dynamical systems. Zbl0551.58028MR805834
  12. [12] D. Goroff - A variational study of twist maps, en préparation. 
  13. [ 13] G.R. Hall - Bifurcation of an attracting invariant circle : A Denjoy attractor, Ergodic theory and dynamical systems, Zbl0523.58027MR743029
  14. [14] G.R. Hall - A topological version of a theorem of Mather on twist maps, preprint University of Wisconsin-Madison, 1983. MR779715
  15. [15] M.R. Herman - Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Publ. I.H.E.S.49(1979), 5-233. Zbl0448.58019MR538680
  16. [16] M.R. Herman - Sur les courbes invariantes par les difféomorphismes de l'anneau, Volume 1, Astérisque n° 103-104, 1983. Zbl0532.58011MR499079
  17. [17] M.R. Herman - Sur les courbes invariantes par les difféomorphismes de l'anneau, Volume 2, soumis à Astérisque. Zbl0613.58021
  18. [18] M.R. Herman - Remarque sur les Cantors de Mather et Aubry, Conférence au Séminaire de l'École Polytechnique, 15/03/1982. 
  19. [19] M.R. Herman - Cantors hyperboliques, Conférence au Séminaire de l'École Polytechnique, 14/02/1983. 
  20. [20] A. Katok - Some remarks on Birkhoff and Mather twist map theorems, Ergodic theory and dynamical systems vol. 2(1982), 185-194. Zbl0521.58048MR693974
  21. [21] A. Katok - More about Birkhoff periodic orbits and Mather sets for twist maps, preprint I.H.E.S., 1982. 
  22. [22] R.S. Mackay, J.D. Meiss and I.C. Percival - Transport in Hamiltonian systems, preprint 1983, submitted to Physica D. Zbl0585.58039MR824824
  23. [ 23] L. Markus and K.R. Meyer - Periodic orbits and solenoids in generic hamiltonian dynamical systems, Amer. J. of Math. vol. 102(1980), 25-92. Zbl0438.58013MR556887
  24. [24] J.N. Mather - Existence of quasi-periodic orbits for twist homeomorphisms of the annulus, Topology vol. 21, n° 4(1982), 457-467. Zbl0506.58032MR670747
  25. [25] J.N. Mather - Concavity of the Lagrangian for quasi-periodic orbits, Comment. Math. Helvetici57(1982), 356-376. Zbl0508.58037MR689069
  26. [26] J.N. Mather - Non-Uniqueness of Solutions of Percival's Euler-Lagrange Equations, Commun. Math. Phys.86(1982), 465-473. Zbl0553.58011MR679195
  27. [27] J.N. Mather - A criterion for the Non-Existence of Invariant Circles, preprint, 1982. 
  28. [28] J. Moser - Non existence of Integrals for Canonical systems of Differential equations, Commun. on Pure and Appl. Math. vol. VIII(1955), 409-436. Zbl0068.29402MR79171
  29. [29] J. Moser - On invariant curves of area-preserving mappings of an annulus, Nachr. Akad. Wiss., Göttingen Math. Phys. K111(1962), 1-20. Zbl0107.29301MR147741
  30. [30] J. Moser - Stable and random motions in dynamical systems, Annals of Math. Studies77, Princeton Univ. Press, Princeton N.J., 1973. Zbl0271.70009MR442980
  31. [31] J. Moser - Proof of a generalized form of a fixed point theorem due to G.D. Birkhoff, Lect. Notes in Math.597, Springer-Verlag, 1977. Zbl0358.58009MR494305
  32. [32] I.C. Percival - Variational principles for invariant tori and cantori, in Symp. on Nonlinear Dynamics and Beam-Beam Interactions, edited by M. Mouth and J.C. Herrava, n° 57, Amer. Instit. of Physics, Conf. Proc. (1980), 310-320. MR624989
  33. [33] J. Poeschel - Integrability of hamiltonian systems on Cantor sets, Commun. Pure and Appl. Math. vol. 35(1982). Zbl0542.58015MR668410
  34. [34] H. Poincaré - Sur un théorème de géométrie, Rendiconti del Circolo Matematico di Palermo vol. 33(1912), 375-407. Zbl43.0757.03JFM43.0757.03
  35. [35] H. Poincaré - Les méthodes nouvelles de la Mécanique Céleste, Tome III, Gauthier-Villars, 1899. JFM30.0834.08
  36. [36] R.C. Robinson - Generic properties of conservative systems, Amer. J. Math.92 (1970), 562-603. Zbl0212.56502MR273640
  37. [37] H. Rüssmann - On the existence of invariant curves of twist mapping of an annulus, Lect. Notes in Math.1007, Springer-Verlag, 1983. Zbl0531.58041MR730294
  38. [38] F. Takens - A C1 counter-example to Moser's twist theorem, Indag. Math.33(1971), 379-386. Zbl0235.58009MR300311
  39. [39] R. Thom - Travaux de Moser sur la stabilité des mouvements périodiques, Séminaire Bourbaki1963-64, exp. 264, W.A. Benjamin Inc., 1966. Zbl0132.19002MR178210
  40. [40] E. Zehnder - Homoclinic Points near Elliptic Fixed Points, Commun. on Pure and Appl. Math. vol. XXVI(1973), 131-182. Zbl0261.58002MR345134
  41. [41] M. Morse - A fundamental class of geodesics on any closed surface of genus greater than one, Transactions A.M.S. vol. 26(1924), 25-60. Zbl50.0466.04MR1501263JFM50.0466.04
  42. [42] G. Hedlund - Geodesics on a 2-dimensional riemannian manifold with periodic coefficients, Annals of Math. serie II vol. 33(1932), 719-739. Zbl0006.32601MR1503086JFM58.1256.01

Citations in EuDML Documents

  1. Sylvain Crovisier, Ensembles de torsion nulle des applications déviant la verticale
  2. Jean-Marie Strelcyn, The coexistence problem" for conservative dynamical systems: a review
  3. M.-C. Arnaud, Three results on the regularity of the curves that are invariant by an exact symplectic twist map
  4. Jean-Christophe Yoccoz, Bifurcations de points fixes elliptiques
  5. Krystyna Ziemian, Rotation sets for subshifts of finite type
  6. Michael R. Herman, Existence et non existence de tores invariants par des difféomorphismes symplectiques
  7. Jean-Benoît Bost, Tores invariants des systèmes dynamiques hamiltoniens
  8. Jean-Christophe Yoccoz, Travaux de Herman sur les tores invariants
  9. Michael R. Herman, Inégalités a priori pour des tores lagrangiens invariants par des difféomorphismes symplectiques

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.